Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 38, NWS Mobile, AL

October 24, 2018

NWS Mobile, AL issued this small craft advisory at Oct 24, 2018, 2:49 PM CDT. It took effect at Oct 25, 2018, 4:00 AM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2018, 2:49 PM CDT (19:49 UTC)
In effect from
Oct 25, 2018, 4:00 AM CDT
Expired
Oct 27, 2018, 9:53 AM CDT
In force
54 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

833 
WHUS74 KMOB 241949
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
249 PM CDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT
THURSDAY...

GMZ650-655-670-675-250400-
/O.NEW.KMOB.SC.Y.0038.181025T0900Z-181025T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
249 PM CDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT
THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 4 AM to 1 PM CDT Thursday. 

* WINDS...Increasing to 20 to 25 knots.

* WAVES/SEAS...Building to 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
11 follow-up statements
696 
WHUS74 KMOB 250130 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
830 PM CDT Wed Oct 24 2018

GMZ631-632-251030-
/O.EXB.KMOB.SC.Y.0038.181025T0900Z-181026T0000Z/
Southern Mobile Bay-Mississippi Sound-
830 PM CDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT
THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 4 AM to 7 PM CDT Thursday. 

* WINDS...Increasing to 18 to 23 knots.

* WAVES/SEAS...Building to around 2 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-251030-
/O.EXT.KMOB.SC.Y.0038.181025T0900Z-181026T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
830 PM CDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM CDT
THURSDAY...

* WINDS...Increasing to 20 to 25 knots.

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
643 
WHUS74 KMOB 250905
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
405 AM CDT Thu Oct 25 2018

GMZ631-632-650-655-670-675-251700-
/O.EXT.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
405 AM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WINDS...Southeast around 20 to 25 knots today, becoming 
  northwest around 20 to 25 knots late tonight.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
943 
WHUS74 KMOB 251455
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
955 AM CDT Thu Oct 25 2018

GMZ630-252300-
/O.EXB.KMOB.SC.Y.0038.000000T0000Z-181026T0000Z/
Northern Mobile Bay-
955 AM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 7 PM CDT this evening. 

* WINDS...East to northeast winds 20 to 25 knots with higher
  gusts. 

* WAVES/SEAS...1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-252300-
/O.EXT.KMOB.SC.Y.0038.000000T0000Z-181026T0000Z/
Southern Mobile Bay-Mississippi Sound-
955 AM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...East to northeast winds 20 to 25 knots becoming
  southeast around 20 knots this afternoon. 

* WAVES/SEAS...1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-252300-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
955 AM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WINDS...East winds 20 to 25 knots today, becoming northwest 
  around 20 to 25 knots late tonight. 

* WAVES/SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
049 
WHUS74 KMOB 252041
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
341 PM CDT Thu Oct 25 2018

GMZ650-655-670-675-260500-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
341 PM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WINDS...East winds 20 to 25 knots, becoming southerly this
  evening, and then becoming northwest late tonight.
 
* WAVES/SEAS...5 to 8 feet this evening. Seas becoming 4 to 7 
  feet late tonight and Friday with the highest waves beyond 20 
  nm. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630>632-260000-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T0000Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
341 PM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...East to northeast winds 20 to 25 knots becoming
  southeast. Winds diminishing this evening.  

* WAVES/SEAS...1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
712 
WHUS74 KMOB 252304 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
604 PM CDT Thu Oct 25 2018

GMZ630>632-261030-
/O.EXT.KMOB.SC.Y.0038.000000T0000Z-181026T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
604 PM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WINDS...East to northeast winds 18 to 23 knots, becoming
  southeast this evening, then becoming northwest 15 to 20 knots
  and gusty late tonight.  
 
* WAVES/SEAS...Around 2 feet tonight, subsiding to 1 to 2 feet on
  Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-261030-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
604 PM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WINDS...East winds 20 to 25 knots, becoming southerly this
  evening, then becoming northwest late tonight. 

* WAVES/SEAS...5 to 8 feet this evening, slowly subsiding to 4 to
  7 feet late tonight and on Friday.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
325 
WHUS74 KMOB 260207 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
907 PM CDT Thu Oct 25 2018

GMZ633>636-261030-
/O.EXA.KMOB.SC.Y.0038.000000T0000Z-181026T1200Z/
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
907 PM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 7 AM CDT Friday. 

* WINDS...East to southeast winds 18 to 23 knots, becoming
  northwest 15 to 20 knots and gusty late tonight.  

* WAVES/SEAS...1 to 2 feet tonight, subsiding to 1 foot or less 
  on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630>632-261030-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
907 PM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WINDS...East to southeast winds 18 to 23 knots becoming 
  northwest 15 to 20 knots and gusty late tonight. 

* WAVES/SEAS...2 to 3 feet tonight, subsiding to 1 to 2 feet on 
  Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-261030-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
907 PM CDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WINDS...East to southeast winds 20 to 25 knots becoming 
  northwest late tonight. 

* WAVES/SEAS...5 to 8 feet subsiding to 4 to 7 feet late tonight
  through Friday afternoon.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
888 
WHUS74 KMOB 260905
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
405 AM CDT Fri Oct 26 2018


GMZ630>636-650-655-670-675-261715-
/O.EXT.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
405 AM CDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT SATURDAY...

* WINDS...Westerly winds 18 to 23 knots becoming northwest 15 to
  20 knots today, then increasing to 18 to 23 knots tonight.
  

* WAVES/SEAS...1 to 2 feet on protected waters...4 to 7 feet on 
  unprotected waters.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
184 
WHUS74 KMOB 261527
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1027 AM CDT Fri Oct 26 2018


GMZ630>636-650-655-670-675-262330-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1027 AM CDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
SATURDAY...

* WINDS...Northwesterly winds 18 to 23 knots diminishing to 15 to
  20 knots this afternoon, then increasing to 18 to 23 knots 
  tonight.
  

* WAVES/SEAS...1 to 2 feet on protected waters...4 to 6 feet on 
  unprotected waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
974 
WHUS74 KMOB 262337 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
637 PM CDT Fri Oct 26 2018

GMZ630-633>636-270045-
/O.CAN.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
637 PM CDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

A moderate to strong northwest flow will continue through 
Saturday morning. Small craft should exercise caution in these 
areas through tonight. 

$$

GMZ631-632-650-655-670-675-271030-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
637 PM CDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
SATURDAY...

* WINDS...Northwesterly winds 18 to 23 knots.

* WAVES/SEAS...4 to 6 feet over the open gulf waters out to 60 nm.
  1 to 2 feet over the lower end of Mobile Bay and the Mississippi
  Sound east of Pascagoula.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
149 
WHUS74 KMOB 270928
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
428 AM CDT Sat Oct 27 2018

GMZ631-632-650-655-670-675-271600-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
428 AM CDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WINDS...Northwesterly winds 18 to 23 knots.

* WAVES/SEAS...4 to 6 feet over the open gulf waters out to 60 
  nm. 1 to 2 feet over the lower end of Mobile Bay and the 
  Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
756 
WHUS74 KMOB 271453
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
953 AM CDT Sat Oct 27 2018


GMZ631-632-650-655-670-675-271600-
/O.CAN.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
953 AM CDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

A moderate to strong at times northwest flow will continue 
throughout today. Small craft should exercise caution in these 
areas through tonight. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 1:17 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 24, 1:17 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
117 PM CDT Wed Oct 24 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR conditions will prevail through late this
evening. Ceilings will begin to lower along with increasing rain
chances after midnight tonight as a low pressure system approaches
the area. /13

&&

PREV DISCUSSION... /issued 447 AM CDT Wed Oct 24 2018/

NEAR TERM /Now Through Wednesday night/...An upper ridge builds
over the local area today and tonight as a shortwave trough kicks
east from the Southwest U.S. over the Great Plains. Beneath this
ridge, light northeast winds and dry conditions prevail as high
temps reach back up into the mid 70s this afternoon. As the
shortwave continues to push east towards the Texas coast, it
sweeps up a deep plume of tropical moisture leftover from the
remnants of Hurricane Willa and a weak surface low forms over the
northwestern Gulf. The surface low then tracks east along with the
upper trough into the lower Mississippi River Valley tonight.
Rain chances quickly increase from west to east after midnight,
with the best chances occurring over southeast Mississippi and
southwest Alabama. Given the increase in cloud cover and moisture,
low temps tonight only dip to upper 50s inland and low 60s along
the coast. /49

SHORT TERM /Thursday Through Friday night/...Widespread rain,
heavy at times, and a chance of thunderstorms set for Thursday as
a surface low pressure system moves across the area. A weak upper
level ridge over the eastern conus will dampen as it moves
eastward over the western Atlantic, followed by an upper level
trough exiting the Great Plains. The axis of the trough will reach
the Mississippi River by late Thursday night, and over the
eastern conus by late in Friday night. Meanwhile, the surface low
pressure area over the southwest Mississippi coast is forecast to
slowly move eastward, and move across the forecast area Thursday
night. Deep layer moisture will be in place in ahead of the upper
trough Thursday morning, reaching peak values between 1.7 to 2.2
inches. Definite rain chances (100 Percent) are now forecast for
Thursday, with widespread rainfall amounts ranging from 1 to 2
inches north of I-10, with 2 to 2.6 inches along the coast.
Locally higher amounts to 2 to 4 inches where training occurs is
possible. Scattered to likley rain chances will remain Thursday
night, but slowly diminish from west to east as the low exits the
area. Any lingering isolated to scattered light rain showers
Friday morning will end by noon, followed by dry conditions
through the reaminder of the short term. /22

LONG TERM /Saturday Through Tuesday/...The upper level trough will
dig further south through the reaminder of the week as it moves
slowly eastward, with drier air filtering into the area from the
west. A secondary surge of fast moving shortwave energy digging
into the base of the shortwave Saturday morning will move out
over the western Atlantic Saturday night, carving out a massive
upper level trough over the eastern conus by Monday morning.
Meanwhile, the surface low will lift northeast along the eastern
seaboard, followed by surface high pressure building into the
region from the west. The dry conditions will remain through
Sunday afternoon, with isolated light rain or sprinkles possible
Sunday night as one last surge of upper energy affects the area.
Dry conditions are then forecast through Tuesday. /22

MARINE...A moderate easterly flow continues over the marine area
today as high pressure remains put to our north. A surface low
pressure system tracks east across the northern Gulf tonight
through Friday. Moderate to strong onshore flow develops ahead of
this low tonight into Thursday, followed by offshore flow
Thursday night into the weekend as the low tracks off to our east.
A Small Craft Advisory may be needed late tonight into Thursday.
Heavy rain and perhaps a few strong thunderstorms could also
accompany this system during the day Thursday, mainly impacting
offshore marine zones. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 24, 5:23 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
523 AM CDT Wed Oct 24 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
523 AM CDT Wed Oct 24 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a moderate risk for rip currents along area beaches
Thursday and Thursday night.

Isolated nuisance flooding due to heavy rain will be possible
along the immediate coast on Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ630>636-650-655-670-675-251030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
523 AM CDT Wed Oct 24 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Moderate to occasionally strong easterly flow over unprotected
Gulf waters will create hazardous conditions for small craft
through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong southeast flow and thunderstorms will be possible over
offshore waters on Thursday as a low pressure system approaches
from the west. A moderate to strong offshore flow develops Friday
into the weekend as the system moves off to the east.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.